MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE

WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number BT-20-0002
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the concentrator flow meter ball drops when used with the life2000 device.There was no injury reported, medical intervention was not required, and there was no oxygen desaturation associated with the reported event.The breathe technologies life2000® ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask).Assist/control mode of ventilation.The product evaluation is still in process.No further information is available on the investigation of the device at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
The customer reported that the o2 flow meter ball drops when used with the life2000 device.There was no injury reported, medical intervention was not required, or desaturation associated with the reported event.This report was filed in our complaint handling system as complaint (b)(4).
 
Event or Problem Description
The customer reported that the o2 flow meter ball drops when used with the life2000 device.There was no injury reported, medical intervention was not required, or desaturation associated with the reported event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The device was returned for investigation.Engineering set up an extended range configuration using a known good combo hose, a known good patient circuit, the submitted compressor, and the submitted ventilator.Bled in 5 lpm of oxygen from everflo respironics 5 litter oxygen concentrator.We ran therapies at low, medium, and high activity levels.No error message nor alarms observed.No malfunction found.The compressor performed as intended; it drove the submitted ventilator as intended.The ventilator also performed as intended.Flow meter on our respironics oxygen concentrator did not drop below the 5 lpm set point.Information reviewed reasonably suggests the cause of the reported drop in the concentrator flow meter is possibly related to a system interaction/malfunction between the life2000 and third-party vendor concentrator leading to oxygen flow from the concentrator falling below the prescribed level.A replacement device was sent overnight.If this system interaction/malfunction were to recur, it is likely to cause or contribute to a serious injury.Based on this information, no further action is required.

Brand Name
LIFE2000 VENTILATOR PACKAGED
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key18740724
Report Number1316463-2024-00027
Device Sequence Number20640358
Product Code CBK
UDI-Device Identifier00887761978201
UDI-Public00887761978201
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBT-20-0002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown